I was diagnosed with unilateral retinoblastoma when I was two years old. I received enucleation, radiation and two years of chemotherapy (vincristine and cytoxin, I believe) and I'm told I had no hair loss. When I was 26 I was diagnosed with essential thromocythemia. Over the years I tried hydroxyurea and agrylin (horrible heart palpitations and migraines) off and on but didn't stay on for long due to side effects as well as a pregnancy and two years of breast feeding. At it's worse my platelets got up to 2.3 million per microliter. I finally am on hydrea regularly and I am taking 1000mg daily. My platelets are wavering around 800,000 to 1 million, so I can't very well lower the dose. My problem is that I am seeing more and more hair coming out every time I wash, brush, or even run my fingers through my hair. It's not like I have bald spots, but I'd say the hair loss I am experiencing is at least 10 times the norm. When I looked these issues up on the internet, every site said that hair loss with chemo is normal, but will discontinue when you are off the drugs. There's no information for people like me who have to take the drug for life. I've been through too much, and I'm only 37 years old. Do you have any suggestions for how I can reduce the hairloss or improve the health of my hair? Thank You!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.